Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Buffalo Hump update
Nov 11, 2008

I've been HIV+ for over 25 years and am doing fine health-wise, undetectable and CD4's in the 500 and 600's. I take Viread, Sustiva, and Reyataz (boosted with Norvir.) I also use Androgel for issues related to low testosterone.

A few years ago I developed a buffalo hump. It's not as huge as some people get, but it's pretty noticeable, and it causes me a lot of mental anguish, since I work hard to keep myself in good shape otherwise. It's gotten to the point where I won't wear t-shirts in public, because I feel like a freak. I stick to collared shirts that do a better job of hiding the hump.

I've scoured the archives, and find lots of Q&A on this subject, but most of it is at least two or three years old and I'm wondering if there is any new data to report.

I'd really like to get rid of my hump, but am not sure if I need to seriously consider surgery, or if there are some less invasive solutions that are worth trying.

Thanks in advance for your help.

Response from Dr. Henry

Surgery is often helpful for buffalo hump as well as switching to fat friendly HIV regimen if that hasn't been done yet. Growth hormone or growth hormone releasing factor may provide some benefit though the cost can be high with side effects (growth hormone) while growth hormone releasing factor not generally available. There are no easy answers for treatment with any pills and the effect of diet/exercise on established buffalo hump is usually minimal in my experience. KH



Previous
hiv
Next
Diabetic after 15 years of hiv poz

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement